Hail, Burke
- When
- June 14, 4:05 PM CST to 4:08 PM CST
- Where
- Burke County, 2 mi S of Lignite
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.850, -102.550
Heavy rain and strong winds accompanied the storm.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 14, 1:20 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 PM CDT SAT JUN 14 2003 CONCERNS WILL BE THUNDERSTORM THREAT. EARLY MORNING CONVECTION MADE IT THROUGH DIURNAL MINIMUM...NOW THIS LINE SHOULD BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. WEAK PVE TROUGH ASSOCIAED WITH THIS LINE WILL MOVE TO CENTRAL ND BY 06Z. CAPE AND LIFTED INDEX WILL SUPPORT ISOLD SEVERE STORMS THIS EVENING. SOUTHWEST FLOW ALOFT WILL CONTINUE TO CARRY SHORTWAVE ENERGY INTO THE REGION SUNDASY SO EXPECT AFTERNOON AND NIGHTTIMR THUNDERSTORMS SUNDAY. MODERATE TO STRONG JET STREAM ACTIVITY AND REASONABLY GOOD LOW LEVEL MOISTURE AND PRESENCE OF WEAK SURFACE TROUGH WILL KEEP THE THREAT OF THUNDERSTORMS ACROSS THE REGION MONDAY...DECREASING DRADUALLY FROM THE NORTHWEST MONDAY NIGHT AND TUESDAY AS SFC HIGH SPREADS ACROSS THE REGION. THIS TIME PERIOD ALSO USHERS IN H5 RIDGING ACROSS THE NORTHERN PLAINS. WILL USE THIS RIDGING AS A REASON FOR CUTTING OFF CHC OF THUNDERSTORMS ACROSS THE REGION WEDNESDAY AND THURSDAY. BY THE END OF THE WEEK...RIDGE SHIFTS FAR ENOUGH EAST TO ALLOW RETURN FLOW AND ANOTHER CHC FOR TSTMS. WILL SPLIT DIFFERENCE ON TEMPS BETWEEN AVN AND FWC...OTHERWISE MODELS GENERALLY LOOK GOOD. .BIS...NONE. WAA
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL MOVE OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND BE THE MAIN FOCUS FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY THREAT BEING HAIL AND GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER MID LEVEL DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE STRONG WITH THE PRIMARY THREAT BEING STRONG SURFACE WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
NDZ009-017-142120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 320 PM CDT (220 PM MDT) SAT JUN 14 2003 A LINE OF THUNDERSTORMS HAS DEVELOPED NEAR LEWIS AND CLARK STATE PARK IN SOUTHEAST WILLIAMS COUNTY THIS AFTERNOON. THE STORMS ALSO EXTEND ACROSS THE MISSOURI RIVER INTO NORTHEAST MCKENZIE COUNTY AND ARE MOVING EAST AT 20 MPH. BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH THE AREA. THE COMMUNITY OF CHARLSON WILL BE AFFECTED BY THESE STORMS. THE STORMS SHOULD EXIT WILLIAMS AND MCKENZIE COUNTIES BY 420 PM CDT. THOMSON
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
434 PM CDT SAT JUN 14 2003
CORRECTED TIME OF EVENT FROM 0215 PM TO 0415 PM
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 1 S WHITE EARTH ND .75 INCH HAIL
06/14/03 MOUNTRAIL REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
434 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 1 S WHITE EARTH ND .75 INCH HAIL
06/14/03 MOUNTRAIL REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Heavy rain and strong winds accompanied the storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366702.